MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 7110-0206
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation; therefore, a product analysis could not be performed.The root cause cannot be determined.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
A medsun report # (b)(4) was received and reported that a patient with a right medial temporal intra-cranial hemorrhage with associated right posterior communicating artery aneurysm underwent diagnostic femoral cerebral angiogram with primary coil embolization of the right posterior communicating artery aneurysm.Four (4) coils were deployed.Following this, a hyrdrosoft 3d (2mm x 6cm) coil was deplyed.Per the operative report, increased resistance was met upon deployment of this coil, and upon respositioning the coil within the aneurysm sac, the coil was identified to have stretched and detached on its own.In the process to adjust, it was noted the coil tail herniated into the internal carotid artery.The coil was eventually snared and removed.There was no reported patient injury.The event date was noted at (b)(6) 2019; however, the exact date was not provided.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8616696
Report Number2032493-2019-00144
Device Sequence Number1998155
Product Code HCG
UDI-Device Identifier00816777025395
UDI-Public(01)00816777025395(11)181112(17)231031(10)1811125P6
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number7110-0206
Device Catalogue Number7110-0206
Device Lot Number1811125P6
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2019
Initial Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient Weight38